Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Markuschevich bases and duality theory


Author: William B. Johnson
Journal: Trans. Amer. Math. Soc. 149 (1970), 171-177
MSC: Primary 46.01
MathSciNet review: 0261312
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Several duality theorems concerning Schauder bases in locally convex spaces have analogues in the theory of Markuschevich bases. For example, a locally convex space with a Markuschevich basis is semireflexive iff the basis is shrinking and boundedly complete.

The strong existence Theorem III.1 for Markuschevich bases allows us to show that a separable Banach space is isomorphic to a conjugate space iff it admits a boundedly complete Markuschevich basis, and that a separable Banach space has the metric approximation property iff it admits a Markuschevich basis which is a generalized summation basis in the sense of Kadec.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.01

Retrieve articles in all journals with MSC: 46.01


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1970-0261312-3
PII: S 0002-9947(1970)0261312-3
Keywords: Schauder basis, biorthogonal system, metric approximation property, semireflexivity
Article copyright: © Copyright 1970 American Mathematical Society